Alert archive / California / Wind Advisories in 2019
Wind Advisory 63, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 29, 2019, 5:56 AM PDT. It took effect at Aug 29, 2019, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 5:56 AM PDT (12:56 UTC)
- In effect from
- Aug 29, 2019, 5:00 PM PDT
- Expired
- Aug 30, 2019, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
218 WWUS76 KLOX 291256 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 556 AM PDT Thu Aug 29 2019 CAZ039-052-292230- /O.NEW.KLOX.WI.Y.0063.190830T0000Z-190830T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 556 AM PDT Thu Aug 29 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 3 AM PDT Friday. * WINDS AND TIMING...Gusty northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph between Gaviota and Refugio and adjacent foothills will develop late this afternoon into early this evening. Winds will continue through the overnight hours but weaken some after midnight. There will be local gusts to 35 mph around the San Marcos Pass to Goleta as well. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and portions of Highway 154 as well as Gaviota Pass and San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
3 follow-up statements
424 WWUS76 KLOX 292152 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 252 PM PDT Thu Aug 29 2019 CAZ039-052-300600- /O.CON.KLOX.WI.Y.0063.190830T0000Z-190830T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 252 PM PDT Thu Aug 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...Gusty northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph between Gaviota and Refugio and adjacent foothills will develop late this afternoon into early this evening. Winds will continue through the overnight hours but weaken some after midnight. There will be local gusts to 35 mph around the San Marcos Pass to Goleta as well. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and portions of Highway 154 as well as Gaviota Pass and San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
690 WWUS76 KLOX 300434 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 934 PM PDT Thu Aug 29 2019 CAZ039-052-301000- /O.CON.KLOX.WI.Y.0063.000000T0000Z-190830T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 934 PM PDT Thu Aug 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND TIMING...Gusty northwest to north winds 15 to 30 mph with gusts between 35 and 45 mph between Gaviota and Refugio and adjacent foothills will continue through the overnight hours but weaken some after midnight. There will be local gusts to 35 mph around the San Marcos Pass to Goleta as well. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and portions of Highway 154 as well as Gaviota Pass and San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
343 WWUS76 KLOX 301015 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PDT Fri Aug 30 2019 CAZ039-052-301115- /O.EXP.KLOX.WI.Y.0063.000000T0000Z-190830T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 315 AM PDT Fri Aug 30 2019 ...WIND ADVISORY HAS EXPIRED... The winds have subsided to below advisory criteria and the wind advisory has been allowed to expire. Isolated gusts to 35 mph are possible through dawn. Another similar wind advisory is likely this evening and overnight. $$ Rorke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 3:45 AM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 29, 3:45 AM PDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
345 AM PDT Thu Aug 29 2019
.SYNOPSIS...29/252 AM.
Gusty Sundowner winds are expected late this afternoon through
tonight across the western Santa Barbara South Coast and adjacent
foothills. Near normal high temperatures today will trend warmer
through this weekend with inland locations a few degrees higher
than normal for this time of year. Increasing high clouds, humidity
and the potential for a few thunderstorms to occur across a few
mountain and desert locations early next week. Coastal night
through morning low clouds and fog will decrease in coverage into
the weekend.
&&
.SHORT TERM (TDY-SAT)...29/306 AM.
Latest GOES-W Fog Product indicated low clouds across much of the
Central Coast and Santa Ynez Valley early this morning. Low clouds
should move into the Salinas River Valley as well as its near the
Monterey/SLO County border. For areas S of Point Conception skies
were mostly clear with stratus concentrated between Catalina and
the Palos Verdes Peninsula. Latest soundings near LAX showed the
marine layer shrinking in depth from earlier last evening. The
marine layer depth was around 500-600 ft deep. Have pulled out low
clouds across the coastal valleys of L.A. and Ventura Counties
and due to the lack of stratus showing up on satellite, will taper
back low clouds to the immediate coast for areas S of Point
Conception. The inversion at the top of the marine layer was not
terribly strong, so would not be surprised if a few patchy low
clouds developed across the L.A. basin or on the Oxnard Plain
early. Low clouds will be short lived for areas S of Point
Concepton, but could linger near some Central Coast beaches into
this afternoon. Have bumped up coastal high temps across LA/VTU
counties as well a few degrees. Still very warm to hot across
inland areas over the next few days.
The main concern today will be a developing Sundowner affecting
the western portion of the Santa Barbara South Coast late this
afternoon through the overnight hours. An increasing northerly
gradient between SBA- SMX this afternoon and evening peaking
around -3.5MB will cause gusty NW to N winds to affect the Santa
Barbara South Coast between Gaviota and Refugio. Sustained winds
from 20 to 35 mph with gusts between 40 and 50 mph can be
expected through the passes and canyons. There will also be some
gusty winds towards Goleta and the San Marcos Pass, but not nearly
as strong.
Synoptically, High pressure aloft (594DM) over SoCal will
strengthen and expand well out over the Ern Pac and east into
Texas. By Saturday the main upper high will shift towards the
4-Corners Region with a strong ridge axis continuing across the
Southern California. For today, high temps will continue to
gradually warm today up 2-6 degrees for most locations. High
temps, will continue to gradually warm up each day through
Saturday. Triple digit highs are expected across the Antelope
Valley and on Saturday for a few valley locations including
Woodland Hills and Paso Robles with most valleys remaining in the
90s. Night through morning low clouds will continue to affect the
Central Coast and could reach the Santa Ynez Valley, but not as
widespread Fri/Sat. For areas to the south, confidence is lower
for areal coverage of low clouds. Best chances will be across the
L.A. County Coast. Some patchy low clouds could develop across the
Ventura coast. Another weaker Sundowner is expected once again
late Friday afternoon/evening.
.LONG TERM (SUN-WED)...29/344 AM.
The warming trend will continue into Sunday with weak onshore
flow and minimal marine layer clouds. Warmer valley temps as high
as 104 possible while AV temps reach as high as 108. An excessive
heat watch might need to be issued by Friday valid for Sunday
across the Antelope Valley.
The upper level pattern with the center of the high located over
the 4-Corners region will be conducive in drawing up some mid
level moisture from SE California by late Sunday into Monday.
Initially we'll just see some mid and high clouds but by Monday
afternoon there may be enough lower level moisture and instability
to generate isolated thunderstorms over the eastern LA County
mountains. The GFS shows more westward propagation of the moisture
Monday night into Tuesday leading to a slightly better chance of
showers and thunderstorms. There's even a non-zero chance of
precip over the coast and valleys, though too low confidence this
far out to put that in the forecast. The additional moisture in
the air will increase humidities at least across the eastern and
southern portion of the forecast area and warm up overnight lows.
Afternoon temps may drop slightly but the added humidity will make
it feel at least as warm if not warmer.
Models continue to struggle beyond Tuesday with a system moving
into the Pac NW. The deterministic GFS runs have been stalling a
trough along the West Coast while the ECMWF has been much more
progressive and not as strong. The latest 00z GFS model now keeps
southerly moist flow through at least Wednesday, while the
European model has not changed its tune with drier SW flow aloft
over the forecast area. Since confidence is good through Tuesday,
will not be making any changes to the previous forecast, but if
the GFS is right, there will continue to be a slight chance of
showers or thunderstorms in the L.A. and possibly the Ventura
County Mountains Wed. So for now, expect monsoon moisture to
remain east of the area by Wednesday and continue a slight cooling
trend through the middle of next week.
&&
.AVIATION...29/0935Z.
At 0915Z, the marine inversion at KLAX was based at 500 feet.
The top of the inversion was 2700 feet with a temperature of
24 degrees Celsius.
Overall, moderate confidence in 12Z coastal TAFs and high
confidence in valley/desert TAFs. Marine inversion will remain
very shallow through TAF period, resulting in very patchy
coastal stratus/fog (especially south of Point Conception). So,
only moderate confidence in stratus forecasts for coastal sites.
KLAX...Overall, moderate confidence in 12Z TAF. There is a 30%
chance of IFR CIGs 12Z-16Z. For tonight, moderate confidence in
return of stratus/fog, but low confidence in timing (could be
+/- 4 hours of current 11Z forecast). No easterly winds issues
anticipated.
KBUR...Overall, high confidence in 12Z TAF with VFR conditions
prevailing through TAF period.
&&
.MARINE...29/235 AM.
For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level northwest winds will develop today and
continue through Sunday. On Monday, there is a 70% chance of the
SCA level winds continuing.
For the Inner Waters north of Point Sal, moderate confidence in
current forecast. There is a 70% chance of SCA level winds this
afternoon and evening. For Friday through Monday, there is a 60%
chance of SCA level winds each afternoon and evening.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 70% chance of SCA level during the
late afternoon and evening hours today through Sunday. For the
rest of the southern Inner Waters, high confidence in winds and
seas remaining below SCA levels through Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 5 PM this afternoon to 3 AM PDT
Friday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 6 PM this evening to 3 AM
PDT Friday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 9
AM PDT Friday for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Friday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Temperatures in the Antelope Valley may reach excessive heat
levels Sunday with highs at or above 105. Isolated thunderstorms
are possible Monday and Tuesday over the mountains and Antelope
Valley.
&&
PUBLIC...Kaplan
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:16 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 34 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.